Alert archive / Texas / Wind Advisories in 2026

Wind Advisory 1, NWS Brownsville, TX

January 8, 20264 counties in Texas

NWS Brownsville, TX issued this wind advisory at Jan 8, 2026, 7:19 AM CST for 4 counties in Texas. It took effect at Jan 8, 2026, 9:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2026, 7:19 AM CST (13:19 UTC)
In effect from
Jan 8, 2026, 9:00 AM CST
Expired
Jan 8, 2026, 3:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 1.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2026-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2026-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-656 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

280 
WWUS74 KBRO 081319
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
719 AM CST Thu Jan 8 2026

TXZ253>255-354-355-082100-
/O.NEW.KBRO.WI.Y.0001.260108T1500Z-260108T2100Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-
Including the cities of Edinburg, Port Isabel, Weslaco, Port
Mansfield, Harlingen, Raymondville, McAllen, Brownsville,
Mission, Pharr, and Laguna Vista
719 AM CST Thu Jan 8 2026

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, Inland 
  Willacy, and Southern Hidalgo Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...An occasional wind gust of 55 mph is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

55-MM
2 follow-up statements
190 
WWUS74 KBRO 081659
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1059 AM CST Thu Jan 8 2026

TXZ251-351-082100-
/O.EXA.KBRO.WI.Y.0001.000000T0000Z-260108T2100Z/
Inland Kenedy-Coastal Kenedy-
Including the cities of Sarita
1059 AM CST Thu Jan 8 2026

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Coastal Kenedy and Inland Kenedy Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

TXZ253>255-354-355-082100-
/O.CON.KBRO.WI.Y.0001.000000T0000Z-260108T2100Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-
Including the cities of McAllen, Harlingen, Laguna Vista, Port
Mansfield, Edinburg, Pharr, Weslaco, Brownsville, Port Isabel,
Mission, and Raymondville
1059 AM CST Thu Jan 8 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, Inland 
  Willacy, and Southern Hidalgo Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

55-MM
364 
WWUS74 KBRO 082105
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
305 PM CST Thu Jan 8 2026

TXZ251-253>255-351-354-355-082215-
/O.EXP.KBRO.WI.Y.0001.000000T0000Z-260108T2100Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Coastal Willacy-Coastal Cameron-
Including the cities of McAllen, Harlingen, Sarita, Laguna Vista,
Port Mansfield, Edinburg, Pharr, Weslaco, Brownsville, Port
Isabel, Mission, and Raymondville
305 PM CST Thu Jan 8 2026

...WIND ADVISORY HAS EXPIRED...

Some wind gusts up to 40 mph are still possible through 6
PM CST.   

$$

55-MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 5:23 AM CST, 1 hour 56 minutes earlier. Its key messages:

  • Updated at 521 AM CST Thu Jan 8 2026
  • Windy conditions are expected Thursday morning, mainly along and east of US 281/I-69 C, where gusts up to 35-40 mph are possible, especially across the Lower RGV.
  • Well above average temperatures continue Thursday into Friday with near record to record-breaking high temperatures possible.
  • Cold arrives Friday afternoon and evening with breezy northerly winds expected on Saturday and low (15-30%) chance of rain late Friday night into Sunday.
  • Crashing relative humidity and increased winds behind the front may lead to fire concerns over the weekend, especially on Saturday.
Area forecast discussion, Jan 8, 5:23 AM CST, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
523 AM CST Thu Jan 8 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 521 AM CST Thu Jan 8 2026

 - Windy conditions are expected Thursday morning, mainly along
   and east of US 281/I-69 C, where gusts up to 35-40 mph are
   possible, especially across the Lower RGV.

 - Well above average temperatures continue Thursday into Friday
   with near record to record-breaking high temperatures possible.

 - Cold arrives Friday afternoon and evening with breezy northerly
   winds expected on Saturday and low (15-30%) chance of rain
   late Friday night into Sunday.

 - Crashing relative humidity and increased winds behind the front
   may lead to fire concerns over the weekend, especially on
   Saturday.

&&

.DISCUSSION...
Issued at 1031 PM CST Wed Jan 7 2026

Overnight tonight into Thursday, a strong mid-level shortwave ejects
northeastward from northern Mexico into northern/western portions of
Texas, passing well north of Deep South Texas Thursday morning.
However, in response, a lower level (925 mb) southerly jet over
the region is progged to increase speeds late tonight, strengthening
to as much as 50 knots over the region for a couple of hours
Thursday morning following sunrise. This, in combination with a
continued tightened pressure gradient, is likely to lead to
southerly winds of 20-25 mph (25-30 mph at the coast), gusting to
30-40 mph, mainly east of US 281/I-69 C, possibly even higher for
inland portions of the Lower RGV. Although these speeds could fit
Wind Advisory criteria, have held off on issuing now due to the
low confidence, brief duration and limited geographical extent of
the strongest winds. Fortunately, as the shortwave quickly continues
northeastward, winds are expected to diminish throughout the
afternoon and evening hours, though gusts up to 20-25 mph remain
possible into the early nighttime hours.

Meanwhile, a cold front attached to the associated surface low
pressure over the Plains is expected to move into the County Warning
Area (CWA) Friday afternoon and evening hours, shifting light/gentle
southerly winds to northerly. Overnight Friday or early Saturday
morning, as the main trough behind the shortwave moves north of
the region, a surface high pressure builds over the Southern
Plains as a strong upstream ridge arrives over the Rockies,
sending a surge of high pressure to the region, which could lead
to a low to medium (20-40%) chance of rain closer to the coast
with another round of gusty winds likely on Saturday. Additionally,
troughing behind the front could result in a low (15-30%) chance
of rain during the day Saturday lingering into Sunday. Despite
cloud cover and a low chance of rain, low humidity and increased
winds behind the front could lead to a Fire Danger Statement for
portions of the region over the weekend, especially on Saturday.

Overnight lows in the 60s are likely tonight and Thursday night,
rising to near record or record-breaking highs in the mid/upper 80s
on Thursday and Friday ahead of the front, even lower 90s on along
and west of US 281/I-69 C on Thursday. In wake of the front, lows in
the 50s Friday night decrease to mainly 40s through the weekend and
into the middle of next week as surface high over the Southern
Plains maintains northerly to northeasterly winds. Highs in the
60s/70s on Saturday become mostly 60s/below average Sunday through
Monday, possibly rising to the 70s by the middle of next week.

A moderate risk of rip currents overnight tonight increases to a
high risk Thursday.

&&

.AVIATION...
(12Z TAFS)
Issued at 521 AM CST Thu Jan 8 2026

MVFR to VFR is anticipated at the aerodromes through the next 24
hours. Windy conditions will develop today before winds diminish
this evening and overnight.

&&

.MARINE...
Issued at 1031 PM CST Wed Jan 7 2026

Moderate to fresh south-southeasterly winds and moderate (4-6 feet)
seas overnight increase to strong with 5-7 foot seas Thursday
morning due to a tightened pressure gradient over the Lower Texas
coastal waters. A Small Craft Advisory (SCA) remains in effect
until 6 PM Thursday. Although winds diminish throughout Thursday
afternoon and evening down to gentle to moderate by late Thursday
night, moderate (3-5 feet) seas continue. A cold front passes
through Friday evening into Friday night, with adverse marine
conditions leading to another round of SCA as northerly winds
increase to strong or near gale with moderate to rough (6-9 feet)
seas possible on Saturday. Gradual improvement is expected into
Sunday and Monday of next week. Probabilities of rain increase to
a low (15-30%) chance on Friday, increasing to a low to medium
(40-60%) chance along the front Friday night, followed by a low to
medium (30-40%) chance on Saturday as troughing continues behind
the front, with chances gradually dropping off into Sunday and
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             85  69  86  62 /   0   0   0  30
HARLINGEN               87  67  88  57 /   0   0   0  20
MCALLEN                 90  69  89  60 /   0   0   0  20
RIO GRANDE CITY         90  64  88  56 /   0   0   0  10
SOUTH PADRE ISLAND      79  72  79  63 /   0   0   0  40
BAYVIEW/PORT ISABEL     84  68  85  59 /   0   0   0  30

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Friday afternoon for TXZ451-454-
     455.

GM...Small Craft Advisory until 6 PM CST this evening for GMZ130-132-
     135-150-155-170-175.

&&

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 12:49 AM CSTRip Current StatementBROCameron, Kenedy, Willacy41 hr

Nearby

Wind Advisories in Texas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.